Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help!! mom needs serious help linkadge

Posted by ed_uk on October 9, 2005, at 15:57:41

In reply to Re: Help!! mom needs serious help, posted by linkadge on October 9, 2005, at 14:23:37

Hi Link

Stelazine is a high potency AP, very different to Mellaril.

Chlorpromazine (Largactil, Thorazine) is closer to Mellaril.

Mellaril is a strongly anticholinergic drug, much more so than Zyprexa. Abrupt withdrawal of Mellaril can cause delirium, it must always be tapered gradually.

Sudden withdrawal of Mellaril provokes an 'anticholinergic rebound'. Paradoxically, confusion is a symptom. Your mom needs an anticholinergic antipsychotic with significant D2 blockade. Ideally, your mom should return to Mellaril and taper gradually. If she doesn't have any Mellaril left, Largactil can be used as a substitute.

~Ed


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk thread:564836
URL: http://www.dr-bob.org/babble/20051003/msgs/564917.html